ESKALITH CR Reviews

Average Rating: 3.7 (14 Ratings)

Filter Results

Compare ESKALITH CR with similar:
 ANTIPSYCHOTICS ANTIMANICS

 Type: Rx Drug
  

Results are sorted by Date added.

Key to Ratings: 1=LOW (I would not recommend taking this medicine.)
5=HIGH (this medicine cured me or helped me a great deal.)

Page: 1


More on ESKALITH CR: Reviews Summary  |  Drug Safety Information

RATING  REASONSIDE EFFECTS FOR ESKALITH CRCOMMENTSSEXAGEDURATION/
DOSAGE
DATE ADDED
 
 3  Bipolar Gall/Kidney stones due to high calcium levels also Parathyroid removal. Worked well for depression and manic has been only med that worked for me so far, off of it for 3 yrs now After being on for 13 years and developing physical issues listed was removed and have tried other meds to no avail. Was put back on Lithium and within 2 weeks became toxic way over limits, severe shaking delirium, Blood pressure fell to bottom, Kidney failure. Was put in ER and 7 day stay to stabilize. Was told there is a window of opportunity for this med and I was never to use it again. Keep the checks of your thyroid every few months and beware severe effects. F 62 13 years
800 MG 3X D
3/26/2016
 5  Diagnosed Bipolar 1972 In 1972 experienced some drowsiness which went away. I was diagnosed Bipolar I when lithium was still in a testing period. I was told that lithium had been used in salt substitutes previous to 1972. There had been some deaths because of that. Europe was still prescribing it at that time. It might have been shortly after I was in the hospital(in Rochestar MN where Mayo Clinic is) that Lithium was first OKed to be used again in USA. I was 20 years old at in Nursing School at U of MN at the time and hospitalized for 6 weeks. They first treated me for Schizophrenia since I was delusional. Later they recognized I was in a manic-psychotic episode. Lithium has been a life saver. I can't say enough about it. Although I have a friend with Bipolar II who was on it and felt horrible. Gained 80 pounds and got suicidal. So now I know doesn't help all BP. Read its best for BP I, not II.The reason I found this site was I was googling to find others who have been on Lithium long term. People have said to me that longer one is on Lithium there is more chance to have thyroid or kidney problems. So I wondered if any one whose been on lithium 30-40 years like me has had any of these problems? Let me know! Thanks! F 63 42 years
900 mg 1X D
4/8/2015
Email
 3  Depression Exessive water retention and swelling (after two weeks of use couldn't wear my regular shoes and was wearing pants two sizes larger than normal), moderate constipation Due to the water retention I don't feel I was able to give this med a fair chance at working. I did see some positive impacts in my mood from the medication, but the swelling and water retention was unbearable. F 27 3 weeks
1/29/2010
 2   tremor, anxiety M 57 120 days
11/29/2008
 5  Bipolar Some nausea, hand tremors, excessive thirst. NO WEIGHT GAIN- weight loss. Thyroid function got weird after about 5 years (testing both hyper- and hypo- over time) but that was managed and has leveled out to where I no longer need thyroid meds. I love this drug! Have been switched around to a multitude of different medications over the past and finally am coming back to Lithium. I hate the others because of the potential for cognitive difficulties and other mental issues (nightmares, etc.); with Lithium the sides are purely physical. I suspect the dulling effect that some people are experiencing might be the lack of mania; don't know. I was very calm on Lithium. Check out how long people take Lithium compared to other drugs- its staying power can't be beat. F 40 11 years
7/3/2008
 5  Bipolar II First day or two felt slightly drowsy. I am very, VERY HAPPY with Lithium. I wish I had taken it years ago but I succumbed to the stigma surrounding its use. I have been on almost every single AD out there, all of the mood stabilizers (lamictal, topamax, tegretol...), I have been going through HELL since 2000 getting the proper med combo, and FINALLY the Lithium has been the one that works for me. I have been on it a week. On the third day I started to feel results. The results I have noticed are I don't hurt, my body doesn't ache, and I am getting back to a regular sleep schedule, where I actually feel tired around 8 p.m., vs before I would get all energetic as the night wore on, and I never ended up getting enough sleep. I don't feel scared or paranoid going outside, thinking people are staring at me or making fun of me .. I don't have those feelings or thoughts anymore. It is WONDERFUL and I seriously recommend that anybody with BPD really consider taking it and letting it take effect. BTW I am on 900 mg now and M 34 7 days
5/8/2008
Email
 5  bipolar gastroparesis - vomiting undigested food. nausea, bloating, I also take 5mg olanzapine, 400mg lamotragine, 20mg citalopram. Would like to hear from anyone who has gastroparesis F 50 4 years
12/20/2007
 4  Bipolar II Incredible thirst, woozy/dizzy feeling the first two days of each new dose increase, bad nausea, wet heaves, salivation the first week of taking the drug. Mild whole body shaky feeling the first two times I increased the dose. Mild hand tremor. Not so quick-acting at lamictal at reducing anxiety, restoring sleep, eliminating depression, but I can feel it working, and there are none of the headaches that lamictal causes in combination with antidepressants. F 33 6 weeks
12/10/2007
 4  Bi-polar I I have only been taking it for 2+ weeks, however I feel alot better than I have felt on the other anti-manic drugs. So far, so good. I like it, it is probally the only one I have liked. F 31 2 weeks
10/5/2007
 5  Depression and hypomania None, but need to drink more water. Brought me out of severe suicidal depression that Effexor could not alone. Saved my life. Back to normal except for some mood issues for which therapy is the best solution. F 52 2 years
1/5/2007
 2  Bipolar My side effects are weight gain but the most troubling when you can't find ESKALITH CR anymore. I feel like I am dying. I had a pharmacists tell me the "generic" was ESKALITH CR ... After 2-3 days I realized something was wrong. That is when I found out I was taking generic. THE PHARMACY SHOULD HAVE TO TELL YOU THE GENERIC IS NOT THE SAME AS THE BRAND!! I feel like there is no one to help me. I am going to stop taking the lithium. I don't know why they - whoever they are - have stopped manufacturing Eskalith CR but I would rather fade away than struggle with this. It is just too hard. M 58 8 years
11/25/2005
Email
 1  suspected bipolar swelling, exhaustion, confusion, apathy Don't take this medication unless you have a responsible doctor who thoroughly reviews the side effects and will be available if you have questions, especially during the first couple weeks. F 28 16 days
8/29/2005
 5  bipolar I have taken this drug for 13 yrs and it has made a huge difference in my life. Since taking it I have not had a major depression and only some minor hypomania that was short lived that goodness. Don't be fooled by the new generic drug it is not the same. I took it for 6 wks when the local pharmacies suddenly did not have eskalith. The generic is extended release not controlled and there is a difference. The generic dumps so much lithium in your system at once unlike Eskalith that you are tired and can't think straight. The generic also made me extremely bloated and I got toxic which rarely happens with Eskalith. This a great drug and from my experience drugs like depakoate and tegretol don't work. And antipsychotic meds should not be taken long term and why would you want to. Eskalith prevents the highs and lows and that's what this condition is all about without medication. F 35 13 years
3/27/2005
 4  Bipolar VERY VERY SLEEPY ALL THE TIME 17 3 months
11/24/2002
  

ESKALITH CR  (LITHIUM CARBONATE):  This medication is used to treat manic-depressive disorder (bipolar disorder). It works to stabilize the mood and reduce extremes in behavior by restoring the balance of certain natural substances (neurotransmitters) in the brain. Some of the benefits of continued use of this medication include decreasing how often manic episodes occur and decreasing the symptoms of manic episodes such as exaggerated feelings of well-being, feelings that others wish to harm you, irritability, anxiousness, rapid/loud speech, and aggressive/hostile behaviors.   (Sources: U.S. Centers for Medicare Services, FDA)

BACK TO TOP